Arkansas, 2013Hail and Damaging Winds in Arkansas, June 27, 2013
June 27, 2013 · NWS LZK · 9 events in 3 counties and zones
On the 27th, a cluster of thunderstorms developed well to the north of Arkansas and then died out before reaching the state. However, the storms left behind an outflow boundary and new storms formed along this boundary in northeast Arkansas during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the 27th, a cluster of thunderstorms developed well to the north of Arkansas and then died out before reaching the state. However, the storms left behind an outflow boundary and new storms formed along this boundary in northeast Arkansas during the evening. A few of the storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 27, 1:55 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 27, 1:55 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
255 PM CDT THU JUN 27 2013
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST AREA REMAINS UNDER THE INFLUENCE OF UPPER LEVEL HIGH
PRESSURE BUT TODAY APPEARS TO BE THE PEAK OF THE HEAT WITH RELIEF ON
THE WAY. ALL SHORT RANGE MODELS CONTINUE TO SHOW THE UPPER RIDGE
EXPANDING AND STRENGTHENING TO THE WEST AND A RATHER SIGNIFICANT
TROUGH DEVELOPING TO THE EAST EARLY IN THE PERIOD THAT ACTUALLY
RETROGRADES INTO THE CENTRAL CONUS BY THE END OF THE PERIOD. WITH
ALL MODELS GENERALLY ON THE SAME PAGE...WILL SIMPLY BLEND THE MINOR
DIFFERENCES BETWEEN THEM.
UPPER PATTERN EXPECTED TO UNDERGO SIGNIFICANT AMPLIFICATION OVER THE
NEXT FEW DAYS AS RIDGE EXPANDS WEST TO THE FOUR CORNERS REGION AND
STRENGTHENS. UPPER FLOW WILL SHARPEN DEEPLY DOWN STREAM IN RESPONSE
AND NORTHWEST FLOW WILL PREDOMINATE. A STRONG SPEED MAX IS EXPECTED
TO CREST THE TOP OF THE RIDGE AND DIG TOWARDS THE OHIO VALLEY.
ALREADY A CLUSTER OF STRONG THUNDERSTORM IS NOTED OVER THE CENTRAL
PLAINS AT THIS TIME. THIS CLUSTER IS ASSOCIATED WITH THE
AFOREMENTIONED SPEED MAX AND EXPECTED TO DEVELOP INTO AN MCS WITH
ALL MODELS CONTINUING TO MOVE IT TO THE SOUTHEAST THROUGH THE NIGHT
AND INTO FRIDAY MORNING. BEST CHANCES OF RAIN WITH THE EXPECTED
TRACK OF THIS SYSTEM WILL BE OVER THE NORTHEAST WITH DECREASING
CHANCES TO THE SOUTH AND WEST.
AREAS OF LOCALLY HEAVY RAIN CAN NOT BE EXCLUDED WITH PWATS POOLING
TO EXCESS OF 2 INCHES ALONG AN ADVANCING COLD FRONT. GUSTY WINDS
WILL ALSO BE POSSIBLE ALONG THE LEADING EDGE OF THE CONVECTIVE
SYSTEM.
THIS MCS WILL HELP PUSH THE COLD FRONTAL BOUNDARY INTO THE NE HALF
OF THE STATE LATE THIS EVENING. FRONT EXPECTED TO ARRIVE IN THE
CENTRAL PART OF THE STATE AROUND SUNRISE AND EXIT TO THE SOUTH BY
LATE AFTERNOON TO EARLY EVENING. ANY LEFTOVER BOUNDARIES FROM
TONIGHTS MCS COULD WORK WITH THE FRONT TO KICK SOMETHING OFF AND
WILL HOLD ONTO THE SLIGHT CHANCE POPS FRIDAY AFTERNOON.
COOLER AND DRIER AIR WILL FINALLY COME BACK IN AFTER FROPA BUT IT
APPEARS THE FRONT NAY NOT GET FAR ENOUGH TO THE SOUTH ON FRIDAY TO
PREVENT ANOTHER HOT DAY WITH HEAT INDICES OVER 100. AS THE WEEKEND
PROGRESSES...THE PATTERN CONTINUES TO AMPLIFY WITH HIGHS ONLY MAKING
IT INTO THE 80S ACROSS THE NORTH ON SATURDAY AND STATEWIDE ON SUNDAY.
TROF OVER THE OHIO VALLEY BEGINS TO DEEPEN AND RETROGRADE TO THE
WEST SATURDAY NIGHT AND INTO SUNDAY WITH A GOOD SLUG OF MOISTURE
ROTATING AROUND DEVELOPING LOW PRESSURE. WILL NEED TO INTRODUCE LOW
END POPS FOR THIS SCENARIO. EURO NUMBERS A TOUCH WARMER THAN THE
MAV/MEX AND WILL SIMPLY SPLIT THE DIFFERENCE. REGARDLESS...SEVERAL
PLEASANT DAYS ARE ON TAP.
&&
.LONG TERM...SUNDAY THROUGH WEDNESDAY...
A HIGHLY AMPLIFIED...AND SEASONALLY ANOMALOUS UPPER FLOW PATTERN
WILL BE IN PLACE ACROSS MUCH OF NORTH AMERICA DURING THIS PERIOD. AT
THIS TIME...THE NATURE OF THE RIDGE/TROUGH STRUCTURE SHOULD ALLOW
COOL AND RELATIVELY DRY CONDITIONS TO PREVAIL. ANY DIURNALLY
DRIVEN CONVECTION SHOULD BE ISOLATED AT BEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 74 91 68 86 / 50 40 10 10
CAMDEN AR 75 98 72 92 / 10 20 20 10
HARRISON AR 74 91 67 84 / 40 30 0 10
HOT SPRINGS AR 74 96 71 91 / 30 20 10 10
LITTLE ROCK AR 75 94 71 90 / 40 30 10 10
MONTICELLO AR 76 96 72 91 / 30 20 20 10
MOUNT IDA AR 74 97 70 90 / 20 20 10 10
MOUNTAIN HOME AR 72 91 67 84 / 50 40 0 10
NEWPORT AR 75 91 69 86 / 50 50 10 10
PINE BLUFF AR 76 95 72 91 / 30 20 20 10
RUSSELLVILLE AR 73 94 69 88 / 40 30 0 10
SEARCY AR 75 93 70 88 / 50 40 10 10
STUTTGART AR 76 94 71 89 / 40 30 10 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...56 / LONG TERM...58
Hazardous weather outlook, Jun 27, 8:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CDT THU JUN 27 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
900 AM CDT THU JUN 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
WITH A VERY WARM AND MOIST AIR MASS CURRENTLY LOCATED OVER THE MID
SOUTH...HEAT INDICES WILL EXCEED 100 DEGREES THIS AFTERNOON. IN
FACT...SEVERAL AREAS OF THE STATE WILL LIKELY APPROACH AND EXCEED A
HEAT INDEX OF 105 DEGREES FOR AN HOUR OR TWO. THE AREAS MOST
SUSCEPTIBLE TO THESE HIGH HEAT INDICES WILL BE THE ARKANSAS RIVER
VALLEY AND THE DELTA REGION. IF YOU MUST BE OUTDOORS FOR AN EXTENDED
PERIOD TODAY...TAKE FREQUENT BREAKS AND STAY HYDRATED BY DRINKING
PLENTY OF WATER.
DUE TO THE HEAT AND HUMIDITY...ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON. WHILE THESE STORMS WILL BE VERY
ISOLATED...ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE
STRONG WINDS.
LATER TONIGHT...A CLUSTER OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS
MAY AFFECT PARTS OF NORTHWEST ARKANSAS. AREAS ROUGHLY NORTH OF A
WALDRON TO LITTLE ROCK TO ASH FLAT LINE ARE UNDER A SLIGHT RISK OF
SEVERE WEATHER...WITH STRONG WINDS THE PRIMARY CONCERN AT THIS TIME.
THIS COMPLEX WILL LIKELY WEAKEN AS IT MOVES SOUTHEAST ACROSS THE
STATE TONIGHT...BUT WILL STILL BE CAPABLE OF PRODUCING GUSTY WINDS.
THIS AREA COULD ALSO BRING RAIN TO MANY PARTS OF THE STATE AND
LOCALLY HEAVY AMOUNTS CAN NOT BE EXCLUDED AS MOISTURE POOLS ALONG AN
APPROACHING COLD FRONT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY
FRIDAY AS THE AFOREMENTIONED COMPLEX MOVES THROUGH. SOME GUSTY WINDS
WILL STILL REMAIN POSSIBLE ALONG THE LEADING EDGE OF THIS COMPLEX.
SOME AREAS COULD SEE LOCALLY HEAVY RAIN.
ATTENTION WILL THEN TO A COLD FRONT THAT WILL BE LOCATED OVER THE
NORTH EARLY FRIDAY. THIS BOUNDARY IS EXPECTED TO BRING COOLER AND
DRIER AIR BACK TO THE REGION. HOWEVER...HEAT INDEX VALUES MAY STILL
REACH 100 DEGREES OVER SOUTHERN ARKANSAS BEFORE THE FRONT ARRIVES.
THE FRONT IS EXPECTED TO PUSH SOUTH OUT OF ARKANSAS BY LATE FRIDAY
EVENING TAKING ALL THE STEAMY AIR WITH IT. DRY AIR AND MILDER
TEMPERATURES ARE EXPECTED FOR ARKANSAS SATURDAY THROUGH THE EARLY
PART OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
56
In the hours before
Special weather statement, Jun 27, 4:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
534 PM CDT THU JUN 27 2013
ARZ016-025-272335-
INDEPENDENCE AR-JACKSON AR-
534 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON AND EXTREME
NORTHEASTERN INDEPENDENCE COUNTIES UNTIL 630 PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF LYNN...AND NEAR
GRUBBS...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT... TUCKERMAN... SWIFTON...
GRUBBS... DIAZ... ALGOA...
STEGALL... KENYON... HALE...
ERWIN... DOWDY... CAMPBELL STATION...
BLACKVILLE... BALCH... AMAGON...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL
THE STORMS PASS.
LAT...LON 3547 9126 3589 9131 3590 9127 3590 9111
3589 9104 3585 9102 3547 9103
TIME...MOT...LOC 2233Z 346DEG 15KT 3592 9118
46Event by event
6 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Jackson
- When
- June 27, 5:00 PM CST
- Where
- Jackson County, Tuckerman
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.730, -91.200
Large tree limbs and power lines were blown down.
Thunderstorm Wind, Sharp
- When
- June 27, 5:04 PM CST
- Where
- Sharp County, 0.99 mi WNW of Ash Flat
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.226, -91.616
Heavy Rain, Sharp
- When
- June 27, 5:10 PM CST to 5:20 PM CST
- Where
- Sharp County, 5 mi E of Cave City
- Reported by
- Trained Spotter
- Coordinates
- 35.940, -91.451
One-half inch of rain fell in 10 minutes.
Hail, Sharp
- When
- June 27, 5:20 PM CST
- Where
- Sharp County, 2.17 mi SW of Grange
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -91.460
Thunderstorm Wind, Jackson
- When
- June 27, 5:20 PM CST
- Where
- Jackson County, 1 mi E of Diaz
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.630, -91.252
Large tree limbs and power lines were blown down.
Thunderstorm Wind, Jackson
- When
- June 27, 5:20 PM CST
- Where
- Jackson County, Newport
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.600, -91.270
Large limbs and power lines were blown down.
Thunderstorm Wind, Jackson
- When
- June 27, 5:25 PM CST
- Where
- Jackson County, Balch
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.530, -91.070
Thunderstorm Wind, Independence
- When
- June 27, 5:30 PM CST
- Where
- Independence County, 0.94 mi SSW of Paroquet
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 35.657, -91.374
A tree was blown down on Arkansas 69.
Hail, Independence
- When
- June 27, 5:42 PM CST
- Where
- Independence County, Newark
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.700, -91.450
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Pennsylvania, June 27 to 28, 20131 death · $6.6 million · EF1 · 18 events
- Flood and Hail in Kansas, June 27, 20132 injured · $1.2 million · 4.25 in hail · 83 events
- Flash Flooding and Flooding in New York, June 27 to 29, 2013$7.0 million · 1 in hail · 19 events
- Flash Flooding and Flooding in Pennsylvania, June 27 to 29, 2013$3.1 million · 21 events
- Hail and Damaging Winds in Missouri, June 27 to 28, 2013$625,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Wisconsin, June 27, 2013$1.6 million · 2.5 in hail · 16 events
- Hail and Damaging Winds in Mississippi, June 27 to 29, 2013$550,000 · 1 in hail · 29 events
- Flash Flood and Flood in New York, June 27 to 28, 2013$1.0 million · 2 events
- Damaging Winds in Texas, June 27, 2013$500,000 · 82 kt wind · 11 events
- Hail and Damaging Wind in Arkansas, June 27, 20133 injured · $150,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 27, 2013$125,000 · 1 in hail · 12 events
- Flash Flood in Ohio, June 27, 2013$200,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449264, 449265, 449272, 449266, 449267, 449273, 449268, 449270, 449271.